News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: I took Vyvanse and my heart is racing


 nikilee310 - Wed Nov 11, 2009 7:40 am

I took Vyvanse for the first time about 10 hours ago. I didn't notice it at first, but when I laid down to go to sleep I felt my heart racing. My resting heart rate right now is 135. I'm sure it's the Vyvanse I took, but is 135 a dangerous resting heart rate? How long will it stay like this?
 John Kenyon, CNA - Sun Nov 29, 2009 9:35 pm

User avatar Hi there -- Assuming you haven't taken it anymore since writing, you should have been out of the woods within 2-12 hours afterward. While 135 beats per minute isn't dangerous in itself, it is the potential for other things to happen that makes amphetamines extremely dangerous to some people and useful to only a few. I hope this was a prescribed medication but usually it's been "acquired" and tried, often with unpleasant and sometimes very bad results. If this is the worst that happened you did well. Just don't -- do not -- take it again. Vyvanase is a very potent stimulant with an effect not dissimilar to cocaine. These central nervous system stimulants can (repeat, can) be very dangerous. While it's unpleasant to have your heart going that fast at rest, it's not, by itself, dangerous. It does illustrate the power of this drug over the heart however, and it's potentially really, really dangerous. Even when prescribed for children with ADHD they need to be monitored and watched closely for potential adverse events. Please write us back and let us know how things turned out. The accelerated heart rate alone won't do any damage, but let it be a graphic reminder this is not a fun drug.

Hope everything is okay. Please follow up with us here and update us. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here